MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY SPOON FORCEPS, 5 FR.

KARL STORZ SE & CO. KG BIOPSY SPOON FORCEPS, 5 FR.
Model Number 26159BHW
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a hysteroscopy procedure in the obstetrics and gynecology department, an issue occurred while using the device to collect tissue samples from a lesion.The connecting part of the jaw experienced a failure, causing the pin to detach.As a result, there was a roughly one-hour process to locate the pin within the patient's body, and it was successfully retrieved.It was confirmed that the procedure was completed successfully and there were no adverse consequences for the patient.Since the procedure had to be prolonged by roughly one-hour to locate the pin within the patient's body, this case is deemed reportable as a precautionary action.
 
Additional Manufacturer Narrative
Result of investigation: during investigation of the returned instrument it could be confirmed that a connecting rivet has come loose in the joint on the distal side.It was determined that this is due to a manufacturing defect.The weld seam on the back part was not deep enough because the hole was not drilled deep enough.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIOPSY SPOON FORCEPS, 5 FR.
Common Device Name
BIOPSY SPOON FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20642574
Report Number9610617-2024-00445
Device Sequence Number7471242
Product Code GCJ
UDI-Device Identifier04048551094242
UDI-Public04048551094242
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K934937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159BHW
Device Catalogue Number26159BHW
Device Lot NumberSL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/20/2024
07/30/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/10/2024
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown